KOPS - The Institutional Repository of the University of Konstanz

On the Exactness of Lasserre Relaxations for Compact Convex Basic Closed Semialgebraic Sets

On the Exactness of Lasserre Relaxations for Compact Convex Basic Closed Semialgebraic Sets

Cite This

Files in this item

Files Size Format View

There are no files associated with this item.

KRIEL, Tom-Lukas, Markus SCHWEIGHOFER, 2018. On the Exactness of Lasserre Relaxations for Compact Convex Basic Closed Semialgebraic Sets. In: SIAM Journal on Optimization. 28(2), pp. 1796-1816. ISSN 1052-6234. eISSN 1095-7189. Available under: doi: 10.1137/17M1128290

@article{Kriel2018Exact-38753.2, title={On the Exactness of Lasserre Relaxations for Compact Convex Basic Closed Semialgebraic Sets}, year={2018}, doi={10.1137/17M1128290}, number={2}, volume={28}, issn={1052-6234}, journal={SIAM Journal on Optimization}, pages={1796--1816}, author={Kriel, Tom-Lukas and Schweighofer, Markus} }

<rdf:RDF xmlns:dcterms="http://purl.org/dc/terms/" xmlns:dc="http://purl.org/dc/elements/1.1/" xmlns:rdf="http://www.w3.org/1999/02/22-rdf-syntax-ns#" xmlns:bibo="http://purl.org/ontology/bibo/" xmlns:dspace="http://digital-repositories.org/ontologies/dspace/0.1.0#" xmlns:foaf="http://xmlns.com/foaf/0.1/" xmlns:void="http://rdfs.org/ns/void#" xmlns:xsd="http://www.w3.org/2001/XMLSchema#" > <rdf:Description rdf:about="https://kops.uni-konstanz.de/rdf/resource/123456789/38753.2"> <dc:rights>terms-of-use</dc:rights> <dc:creator>Kriel, Tom-Lukas</dc:creator> <dc:contributor>Schweighofer, Markus</dc:contributor> <bibo:uri rdf:resource="https://kops.uni-konstanz.de/handle/123456789/38753.2"/> <foaf:homepage rdf:resource="http://localhost:8080/jspui"/> <dcterms:available rdf:datatype="http://www.w3.org/2001/XMLSchema#dateTime">2018-07-18T07:17:29Z</dcterms:available> <dc:language>eng</dc:language> <dc:date rdf:datatype="http://www.w3.org/2001/XMLSchema#dateTime">2018-07-18T07:17:29Z</dc:date> <void:sparqlEndpoint rdf:resource="http://localhost/fuseki/dspace/sparql"/> <dspace:isPartOfCollection rdf:resource="https://kops.uni-konstanz.de/rdf/resource/123456789/39"/> <dcterms:abstract xml:lang="eng">Consider a finite system of nonstrict real polynomial inequalities and suppose its solution set $S\subseteq\mathbb R^n$ is convex, has nonempty interior, and is compact. Suppose that the system satisfies the Archimedean condition, which is slightly stronger than the compactness of $S$. Suppose that each defining polynomial satisfies a second order strict quasiconcavity condition where it vanishes on $S$ (which is very natural because of the convexity of $S$) or its Hessian has a certain matrix sums of squares certificate for negative-semidefiniteness on $S$ (fulfilled trivially by linear polynomials). Then we show that the system possesses an exact Lasserre relaxation. In their seminal work of 2009, Helton and Nie showed under the same conditions that $S$ is the projection of a spectrahedron, i.e., it has a semidefinite representation. The semidefinite representation used by Helton and Nie arises from glueing together Lasserre relaxations of many small pieces obtained in a nonconstructive way. By refining and varying their approach, we show that we can simply take a Lasserre relaxation of the original system itself. Such a result was provided by Helton and Nie with much more machinery only under very technical conditions and after changing the description of $S$.</dcterms:abstract> <dcterms:issued>2018</dcterms:issued> <dc:creator>Schweighofer, Markus</dc:creator> <dcterms:title>On the Exactness of Lasserre Relaxations for Compact Convex Basic Closed Semialgebraic Sets</dcterms:title> <dcterms:isPartOf rdf:resource="https://kops.uni-konstanz.de/rdf/resource/123456789/39"/> <dc:contributor>Kriel, Tom-Lukas</dc:contributor> </rdf:Description> </rdf:RDF>

This item appears in the following Collection(s)

Version History

Version Item Date Summary Publication Version

*Selected version

Search KOPS


Browse

My Account